Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 17, NWS Atlanta, GA

January 4, 2019Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 4, 2019, 6:56 PM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2019, 6:56 PM EST (23:56 UTC)
Expired
Jan 5, 2019, 3:20 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.11 ft at Jan 4, 2019, 10:00 PM EST.

actionminormoderate101501/0401/0501/06
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

094 
WGUS42 KFFC 042357
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
656 PM EST Fri Jan 4 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC077-113-255-051356-
/O.NEW.KFFC.FL.W.0017.190104T2356Z-000000T0000Z/
/LING1.1.ER.190104T2331Z.190104T2331Z.000000T0000Z.NO/
656 PM EST Fri Jan 4 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Line Creek near Senoia.
* From this evening until further notice.
* At 6 PM Friday the stage was 9.7 feet...and rising.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
2 follow-up statements
400 
WGUS82 KFFC 050130
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
830 PM EST Fri Jan 4 2019

...The Flood Warning continues for the following rivers in Georgia...
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties 


GAC077-113-255-051530-
/O.CON.KFFC.FL.W.0017.000000T0000Z-000000T0000Z/
/LING1.1.ER.190104T2331Z.190105T0116Z.000000T0000Z.NO/
830 PM EST Fri Jan 4 2019

The Flood Warning continues for
  The Line Creek near Senoia.
* Until further notice.
* At 8 PM Friday the stage was 10 feet...and slowly rising.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
966 
WGUS82 KFFC 050820
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
320 AM EST Sat Jan 5 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties

 
GAC077-113-255-050850-
/O.CAN.KFFC.FL.W.0017.000000T0000Z-190105T0820Z/
/LING1.1.ER.190104T2331Z.190105T0347Z.190105T0638Z.NO/
320 AM EST Sat Jan 5 2019

The Flood Warning is cancelled for
  The Line Creek near Senoia.
* This takes effect immediately.
* At 3 AM Saturday the stage was 9.9 feet...and falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 2:21 PM EST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 4, 2:21 PM EST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
221 PM EST Fri Jan 4 2019

.SHORT TERM /Tonight through Saturday Night/...
While the post-dry slot portion and sfc occluded front is exiting
the CWA to the east and north, some breaks in the wrap-around
stratocu may tease momentary glimpses of the thing we call the
sun for this afternoon. While the center of the upper cutoff low
and associated lingering low level moisture continues to push
across the MS/TN Valleys, cloud cover is unfortunately expected to
fill back in for this evening into overnight though NW flow
behind this system will allow for a much more optimistic clearing
trend for the weekend. In the mean time, the steepening lapse
rates and continued moisture near the main cold core of the low
will actually allow for some continued shower and isolated thunder
development in parts of north GA. There may even be a few shallow
cells that generate graupel or small hail. Late tonight the last
of the precip should diminish in the far northeast. Keeping it all
showers late given thermal profile trend but could not rule out a
few flurries or snow grains right at the tail end though sfc
temps stay above freezing in the mountains.

Temps mainly in the mid 50s to low 60s for Saturday with clearing
skies and enhanced NW gradient winds, then even better Sunday
with temps moderating into the mid to upper 60s as the flow
becomes more zonal.

Baker

.LONG TERM /Sunday through Friday/...
No major forecast concerns during the long term period. 12Z model
guidance in relatively strong agreement with broad upper ridging
over the eastern CONUS transitioning to southwest flow and a broad
upper trough over the northern/central CONUS latitudes on Monday,
followed by strong NW flow aloft and subsidence Tues thru Thurs.
There could be some light rain Monday night associated with warm
advection ahead of front but other than that, the entire forecast
will be dry.

Both max and min temperatures through Wednesday will be 10 to 15
degrees above normal, possibly higher before the next front arrives
on Tues night or Wednesday. Even after that, temps will remain
around 5 degrees above normal.

SNELSON

PREV LONG TERM DISCUSSION... /Issued 332 AM EST Fri Jan 4 2019/

The long term begins with a ridge of high pressure building over the
central U.S. This will bring dry and more stable air into the CWA
for a few days. Another weak but fast moving system will move across
the CWA late Monday and Monday night. The system will weaken as it
moves across the CWA, however it will have enough moisture for
another chance of showers. After Monday night, a broad trough will
dominate the eastern half of the nation with the axis just off the
east coast. This puts the CWA in a west northwest flow bringing dry
and stable conditions for the remainder of the long term.
Temperatures will be at or just above normal through the long term.

17

&&

.AVIATION...
18Z Update...

While the main precip has pushed east of the taf sites, there
could be some lingering VCSH especially near the northern sites
this afternoon. Some initial LIFR cigs in the north should lift to
MVFR in the next few hours with a possible VFR break before
lowering back into MVFR/IFR range overnight for most sites. Cigs
should at least scatter out pretty quickly Saturday after 12/15z.
Winds becoming SW near 10 kts gusting 16 kts into this evening,
then shift more west to NW near 12 kts gusting 20 kts into
Saturday.

//ATL Confidence...18Z Update...
Medium on evening cig trend.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  57  39  66 /  20   5   0   0
Atlanta         41  56  41  65 /  10   0   0   0
Blairsville     37  51  35  63 /  40  10   0   0
Cartersville    40  55  37  63 /  20   0   0   0
Columbus        43  60  42  68 /  10   5   0   0
Gainesville     40  54  39  64 /  20   5   0   0
Macon           44  60  40  68 /  10   5   0   0
Rome            39  56  36  63 /  20   0   0   0
Peachtree City  41  57  40  67 /  10   0   0   0
Vidalia         45  61  42  67 /  20   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....SNELSON
AVIATION...Baker
Hazardous weather outlook, Jan 4, 2:05 PM EST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
205 PM EST Fri Jan 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
205 PM EST Fri Jan 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

Although the rain has ended, some creeks and rivers will continue to
rise through tonight, resulting in a few spots experiencing minor
flooding. Water levels are expected to fall over the next few days.
Otherwise, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jan 4, 3:23 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EST FRI JAN 4 2019

GAZ013-014-021-022-042100-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
323 PM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 400 PM EST...

At 323 PM EST...a strong thunderstorm was near Lathemtown, or 8 miles
east of Canton...moving northeast at 25 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ball Ground, Reavis Mountain and Hollis Lathem Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3422 8435 3427 8445 3446 8429 3439 8412
TIME...MOT...LOC 2023Z 227DEG 20KT 3428 8435

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jan 4, 3:58 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST FRI JAN 4 2019

GAZ014-015-042130-
Dawson GA-Lumpkin GA-
358 PM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON AND LUMPKIN
COUNTIES UNTIL 430 PM EST...

At 358 PM EST...a strong thunderstorm was over McKee, or over
Dawsonville...moving northeast at 30 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dahlonega, Dawsonville, Auraria, Garland, Porter Springs, Turners
Corner, Nimblewill, Gooch Mountain Shelter, McKee and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3468 8387 3462 8388 3461 8386 3455 8386
      3454 8384 3453 8384 3437 8412 3436 8420
      3445 8426 3447 8426 3465 8406 3464 8404
      3467 8403 3468 8399 3470 8399
TIME...MOT...LOC 2058Z 223DEG 25KT 3446 8413

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jan 4, 4:30 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EST FRI JAN 4 2019

GAZ015-016-042200-
White GA-Lumpkin GA-
430 PM EST FRI JAN 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN LUMPKIN
COUNTIES UNTIL 500 PM EST...

At 430 PM EST...a strong thunderstorm was near Porter Springs, or
near Dahlonega...moving northeast at 25 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dahlonega, Cleveland, Helen, Unicoi State Park, Camp Coleman Lake,
Robertstown, Anna Ruby Falls, Garland, Smithgall Woods Conservation
Are, Porter Springs, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3477 8365 3477 8364 3476 8363 3475 8363
      3473 8362 3472 8364 3467 8364 3466 8366
      3462 8364 3461 8364 3449 8393 3460 8400
      3479 8368
TIME...MOT...LOC 2130Z 234DEG 23KT 3458 8393

HAIL...0.25IN
WIND...40MPH
Local storm report, Jan 4, 5:14 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EST FRI JAN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            3 SSW MOLENA            32.97N  84.52W
01/04/2019                   UPSON              GA   EMERGENCY MNGR

            DRIPPING ROCK RD WAS CLOSED AT ELKINS CREEK NEAR THE
            PIKE/UPSON COUNTY LINE

&&

EVENT NUMBER FFC1900001

THIEM
Local storm report, Jan 4, 5:16 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EST FRI JAN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            2 NW LIFSEY SPRINGS     33.06N  84.39W
01/04/2019                   PIKE               GA   EMERGENCY MNGR

            OLD ZEBULON RD WAS CLOSED AT THE POWDER CREEK CROSSING
            BETWEEN COOK RD AND POWDER CREEK RD

&&

EVENT NUMBER FFC1900002

THIEM
Local storm report, Jan 4, 5:17 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EST FRI JAN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            1 NNW HILLTOP           33.12N  84.44W
01/04/2019                   PIKE               GA   EMERGENCY MNGR

            ROAD CLOSURE DUE TO RAINWATER RUNOFF AT MILNER RD AND
            BOTTOMS RD

&&

EVENT NUMBER FFC1900003

THIEM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:54 PM ESTRiver Flood WarningFFCWhitfield37 hr
Jan 4, 4:44 AM ESTSpecial Weather StatementFFCBibb, Crawford, Peach46 min
Jan 4, 7:33 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee33 hr
Jan 4, 8:06 AM ESTSpecial Weather StatementFFCCrawford24 min
Jan 4, 8:32 AM ESTSpecial Weather StatementFFCBibb, Crawford28 min
Jan 4, 8:47 AM ESTSpecial Weather StatementFFCHouston28 min
Jan 4, 8:51 AM ESTSpecial Weather StatementFFCCrisp, Pulaski39 min
Jan 4, 9:06 AM ESTSpecial Weather StatementFFCJones24 min
Jan 4, 9:10 AM ESTSpecial Weather StatementFFCBibb35 min
Jan 4, 9:21 AM ESTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Wilcox39 min
Jan 4, 9:36 AM ESTSpecial Weather StatementFFCBaldwin, Jones39 min
Jan 4, 9:56 AM ESTSpecial Weather StatementFFCDodge, Laurens, Telfair49 min
Jan 4, 10:25 AM ESTRiver Flood WarningFFCGwinnett3 hr
Jan 4, 10:38 AM ESTSpecial Weather StatementFFCJohnson, Laurens, Telfair, Treutlen, Wheeler37 min
Jan 4, 10:57 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Jan 4, 11:12 AM ESTAreal Flood WarningFFCHenry6 hr
Jan 4, 11:20 AM ESTSpecial Weather StatementFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler55 min
Jan 4, 11:33 AM ESTRiver Flood WarningFFCLamar, Spalding68 min
Jan 4, 12:08 PM ESTRiver Flood WarningFFCForsyth6 hr
Jan 4, 12:15 PM ESTSpecial Weather StatementFFCToombs15 min
Jan 4, 12:16 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson34 hr
Jan 4, 12:24 PM ESTRiver Flood WarningFFCJones18 hr
Jan 4, 12:53 PM ESTRiver Flood WarningFFCWilkes5 hr
Jan 4, 12:54 PM ESTRiver Flood WarningFFCGwinnett, Walton5 hr
Jan 4, 1:47 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson32 hr
Jan 4, 2:04 PM ESTRiver Flood WarningFFCForsyth, Fulton28 hr
Jan 4, 2:10 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee68 hr
Jan 4, 2:46 PM ESTRiver Flood WarningFFCMorgan, Newton4 hr
Jan 4, 3:23 PM ESTSpecial Weather StatementFFCDawson37 min
Jan 4, 3:58 PM ESTSpecial Weather StatementFFCDawson, Lumpkin32 min
Jan 4, 4:30 PM ESTSpecial Weather StatementFFCWhite30 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.